MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Gastrointestinal Hemorrhage (4476); Renal Impairment (4499)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunction was reported.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "as reported in other liver-directed therapies, multiple or large-volume liver treatments have been associated with acute kidney injury (aki).When planning extensive or multiple treatments, evaluate and monitor the patient for signs of aki.".
 
Event or Problem Description
A 74-year-old female with a history of colorectal cancer metastatic to the liver underwent histotripsy treatment on (b)(6) 2025, targeting segment iv.Four overlapping lesions were treated with a total planned treatment volume (ptv) of 111 cc.The procedure was completed without device malfunction or intra-procedural complications.The histotripsy treatment included an area abutting the gallbladder, with portions of the gallbladder encompassed within the ptv.The treating physician proceeded with full awareness of the potential risk of hemorrhage associated with gallbladder involvement, which was observed in the ct immediately post procedure.Hemoglobin remained stable and the patient exhibited no signs or symptoms of cholecystitis until (b)(6) which was managed by placement of a percutaneous cholecystostomy tube on (b)(6).At the time of treatment, the patient was actively receiving capecitabine, oxaliplatin, and bevacizumab, with no treatment holiday.Following the procedure, the patient developed acute kidney injury (aki), with creatinine rising to 2.85 mg/dl and egfr declining to (b)(6).She remained anuric and required initiation of dialysis on the same day.As of (b)(6), she remains hospitalized, requiring intermittent hemodialysis with no evidence of renal recovery or creatinine clearance between dialysis sessions.Discharge planning is underway, with anticipated transfer to a rehabilitation facility or skilled nursing facility capable of providing dialysis.She has no other systemic symptoms, and her liver function tests normalized quickly post-procedure.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key22371455
Report Number3027664504-2025-00014
Device Sequence Number20855820
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale